Alert archive / Oklahoma / Tornado Warnings in 2009

Tornado Warning 33, NWS Norman, OK

April 30, 2009Custer County, Washita County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 30, 2009, 9:05 PM CDT for Custer County, Washita County, Oklahoma. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2009, 9:05 PM CDT (02:05 UTC)
Expired
Apr 30, 2009, 9:45 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Custer County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 124 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 9:07 PM CDTHAIL 1.755 S Butler, OKQUARTER TO GOLFBALL SIZE HAIL BEING REPORTED ON HIGHWAY 44 JUST EAST OF THE SOUTHERN TIP OF FOSS LAKE RESERVOIR.
Apr 30, 9:08 PM CDTHAIL 15 Ene Foss, OKQUARTER SIZE HAIL BEING REPORTED AT MILE MARKER 58 ON INTERSTATE 40. WIND GUSTS TO AROUND 45 MPH ALSO REPORTED.
Apr 30, 9:08 PM CDTHAIL 16 S Butler, OKQUARTER SIZE HAIL REPORTED BY A KWTV CHASER. LOCATION APPROXIMATE BASED ON TELEVISION GRAPHIC.
Apr 30, 9:13 PM CDTHAIL 2.53 Sw Stafford, OK
Apr 30, 9:20 PM CDTHAIL 2.54 Wsw Stafford, OKSECOND HAND REPORT OF HAIL TO TENNIS BALL SIZE OR LARGER. WINDOWS OF VEHICLES WERE BROKEN OR BLOWN OUT.
Apr 30, 9:22 PM CDTHAIL 1.753 N Foss, OKGOLF BALL SIZE HAIL REPORTED AT THE CURRENT TIME.
Apr 30, 9:47 PM CDTHAIL 0.751 E Foss, OKHAIL UP TO PENNY SIZE...LOCATED AT MILE MARKER 55 ON INTERSTATE 40.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 7:54 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1831 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 010205
TOROUN
OKC039-149-010245-
/O.NEW.KOUN.TO.W.0033.090501T0205Z-090501T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT THU APR 30 2009

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN CUSTER COUNTY IN WESTERN OKLAHOMA...
  NORTHERN WASHITA COUNTY IN WESTERN OKLAHOMA...

* UNTIL 945 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FOSS
  RESERVOIR...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BURNS FLAT...FOSS AND SOUTHERN
  FOSS RESERVOIR.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 49 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS. STOPPING UNDER BRIDGES WILL BLOCK THE
ROAD AND PREVENT YOU AND OTHERS FROM REACHING SAFE SHELTER.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3543 9896 3532 9923 3557 9928 3558 9922
TIME...MOT...LOC 0205Z 322DEG 10KT 3555 9923

$$


24
2 follow-up statements
000 
WWUS54 KOUN 010220
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT THU APR 30 2009

OKC039-149-010245-
/O.CON.KOUN.TO.W.0033.000000T0000Z-090501T0245Z/
CUSTER OK-WASHITA OK-
920 PM CDT THU APR 30 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHERN
WASHITA AND SOUTHWESTERN CUSTER COUNTIES...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES NORTHWEST
OF FOSS...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BURNS FLAT...FOSS AND SOUTHERN
  FOSS RESERVOIR.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 49 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS 
DAMAGING HAIL TO THE SIZE OF TENNIS BALLS OR LARGER.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS. STOPPING UNDER BRIDGES WILL BLOCK THE
ROAD AND PREVENT YOU AND OTHERS FROM REACHING SAFE SHELTER.

&&

LAT...LON 3543 9896 3532 9923 3557 9928 3558 9922
TIME...MOT...LOC 0220Z 332DEG 10KT 3550 9922

$$


24
000 
WWUS54 KOUN 010228
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT THU APR 30 2009

OKC039-149-010245-
/O.CON.KOUN.TO.W.0033.000000T0000Z-090501T0245Z/
CUSTER OK-WASHITA OK-
928 PM CDT THU APR 30 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHERN
WASHITA AND SOUTHERN CUSTER COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FOSS...MOVING
SOUTHEAST AT 10 MPH. THE AREA OF ROTATION WILL MOST LIKELY CROSS 
INTERSTATE 40 BETWEEN MILE MARKERS 50 AND 55.

* LOCATIONS IN THE WARNING INCLUDE BURNS FLAT...FOSS AND SOUTHEASTERN
  FOSS RESERVOIR.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 50 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS. STOPPING UNDER BRIDGES WILL BLOCK THE
ROAD AND PREVENT YOU AND OTHERS FROM REACHING SAFE SHELTER.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3543 9896 3532 9923 3551 9925 3558 9922
TIME...MOT...LOC 0228Z 336DEG 11KT 3547 9920

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 30, 8:57 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 30, 8:57 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT THU APR 30 2009

.DISCUSSION...
A LONE SUPERCELL THUNDERSTORM FORMED NORTHWEST OF CLINTON... AND
IS MOVING SLOWLY SOUTHEAST. ADDITIONAL STORMS TO THE NORTH OF THIS
STORM APPEAR TO BE HAVING SOME DIFFICULTY WITH THE CAP.
NEVERTHELESS... SCATTERED STORMS DO SEEM LIKELY THIS EVENING OVER
MUCH OF THE NORTHEAST 2/3 OF OUR FORECAST AREA. AS THE LOW-LEVEL
JET STRENGTHENS OVERNIGHT... RAIN CHANCES WILL INCREASE FURTHER...
ESPECIALLY OVER NORTH-CENTRAL OKLAHOMA.

FOR THE MOMENT... THE EXISTING FORECAST STILL LOOKS GOOD AND NO
CHANGES ARE PLANNED. WE WILL CONTINUE TO MONITOR FOR CHANGING
TRENDS.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT THU APR 30 2009/

AVIATION...
STRATUS LIKELY TO REDEVELOP/EXPAND ACROSS AREA AGAIN TONIGHT.
SURFACE BOUNDARY ACROSS AREA WILL MAKE WIND FORECAST CHALLENGING
OVERNIGHT. STRONG COLD FRONT FOR EARLY MAY EVENTUALLY WILL BE
FOLLOWED BY SOMEWHAT STRONGER NE WINDS AND LOWER CIGS AS IT MOVES
S ACROSS OK ON FRIDAY.

PREV DISCUSSION... /ISSUED 315 PM CDT THU APR 30 2009/

DISCUSSION...ALL THE NECESSARY INGREDIENTS FOR FLOODING WILL REMAIN
IN OUR REGION THROUGH SUNDAY. ALTHOUGH IT WILL NOT RAIN CONSTANTLY
AT ANY LOCATION...WE ANTICIPATE CLUSTER OF THUNDERSTORMS WITH HEAVY
RAIN...AND AT SOME TIMES WE WILL SEE ORGANIZATION ON LARGER SCALES.
EVEN THE MOST ISOLATED STORMS WILL PRODUCE TORRENTIAL RAIN...AS WE
MAINTAIN A DEEP FETCH OF TROPICAL MOISTURE...WITH DEWPOINTS HANGING
IN THE 60S TO NEAR 70 OUT AHEAD OF A COLD FRONT. COMBINING THIS
REASONING WITH RECENT HEAVY RAINS AND LOW FLASH FLOOD GUIDANCE
VALUES /MEANING THAT IT WILL TAKE LITTLE RAIN TO PRODUCE FLASH
FLOODING/ WE CHOSE TO ISSUE A FLASH FLOOD WATCH THAT IS NECESSARILY
LARGE AND LONG LIVED...THROUGH SUNDAY.

THIS AFTERNOON...WARMER MID LEVEL TEMPERATURES HAD OVERSPREAD THE
AREA FROM THE WEST...BUT LAPSE RATES REMAINED STEEP...YIELDING LARGE
MEASURES OF INSTABILITY. THE CAP WILL LIMIT THE NUMBER OF EVENING
THUNDERSTORMS...BUT A FEW ARE LIKELY TO FORM...FIRST NEAR THE
INTERSECTION OF AN OUTFLOW BOUNDARY AND SURFACE TROUGH IN NORTHWEST
OR NORTH CENTRAL OKLAHOMA...AND SECOND IN AN ISOLATED FASHION
SOUTHWARD THROUGH WESTERN OKLAHOMA AND POSSIBLY WESTERN NORTH TEXAS.
ANY OF THESE STORMS MAY PRODUCE VERY HEAVY RAIN AND SOME SEVERE
WEATHER. THE STORMS FARTHER NORTH...HOWEVER...WILL HAVE A BETTER
OPPORTUNITY TO MERGE AND GROW UPSCALE INTO A COMPLEX. IF THIS
OCCURS...THE COMPLEX MAY PROPAGATE SOUTHWARD INTO THE LOW LEVEL JET
OVERNIGHT...POSSIBLY REACHING THE RED RIVER. THIS WAS ONE REASON TO
TAKE THE FLOOD WATCH ALL THE WAY TO OUR SOUTHERN BORDER.

MEANWHILE...SOMEWHAT INDEPENDENT OF THE EVENING ACTIVITY...WE WILL
SEE A STRONGLY FORCED AREA FOR ASCENT DEVELOP IN KANSAS AND FAR
NORTHERN OKLAHOMA TOWARD MORNING...WITH THE LOW LEVEL JET IMPINGING
ON A ZONE OF MID LEVEL FRONTOGENESIS. THIS MAY SUSTAIN RAIN AND
STORMS INTO FRIDAY MORNING. THEN THE FOCUS WILL SHIFT TO A SURFACE
FRONT THAT SHOULD CATCH UP TO THE PRE FRONTAL TROUGH ON FRIDAY...AND
MAY LIGHT UP WITH ADDITIONAL STORMS SOUTHWEST TO NORTHEAST ACROSS
OUR FORECAST AREA. THESE WILL AGAIN FEED ON THE LOW LEVEL JET AND
ABUNDANT MOISTURE GOING INTO SATURDAY MORNING. BY THAT TIME...
OUTFLOWS WILL BECOME INCREASINGLY IMPORTANT...AND OUR UNCERTAINTY
INCREASES. HOWEVER...MODELS ARE CONSISTENT IN BRINGING A WELL
DEFINED UPPER LEVEL TROUGH THROUGH THE REGION SATURDAY NIGHT INTO
SUNDAY...CAUSING A WAVE ON THE FRONT...AND SPREADING RAIN WELL UP TO
THE NORTH OF THE FRONT WITHIN A ZONE OF HEIGHT FALLS. THEREFORE...IF
FLOODING IS A PROBLEM...IT MAY CONTINUE TO BE A PROBLEM EVEN WELL
NORTH OF THE SURFACE FRONT. THIS WAS ANOTHER REASON TO TAKE THE
FLOOD WATCH OUT FAR IN TIME...THROUGH SUNDAY.

NO CHANGES MADE BEYOND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  75  54  64 /  30  30  40  50
HOBART OK         64  76  55  64 /  30  20  30  30
WICHITA FALLS TX  67  86  63  72 /  20  10  30  30
GAGE OK           55  63  46  58 /  20  30  40  30
PONCA CITY OK     61  66  52  59 /  50  50  70  60
DURANT OK         68  83  67  75 /  20  10  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ005>008-010>013-
     015>020-022>048-050>052.

TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.

&&

23/24
Hazardous weather outlook, Apr 30, 11:55 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU APR 30 2009

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON
INTO TONIGHT ACROSS ALL OF OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH THE NIGHT.

IMPACTS...
SOME DAMAGE TO VEGETATION...AUTOMOBILES...AND HOMES...FROM HAIL TO
THE SIZE OF TENNIS BALLS.

LOCALLY SIGNIFICANT WIND DAMAGE FROM 75 MPH WINDS.

A LOW CHANCE OF TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON UNTIL LATE TONIGHT.

DISCUSSION...
RICH GULF MOISTURE WAS IN PLACE. DEWPOINTS WILL RISE INTO THE MIDDLE
AND LOCALLY UPPER 60S...WHILE A COLD FRONT APPROACHES FROM THE
NORTHWEST. FROM MIDDAY INTO THE AFTERNOON...A SMALL COMPLEX OF
THUNDERSTORMS WILL MOVE JUST EAST OF STILLWATER...DOWN TO INTERSTATE
40. THIS WILL PRODUCE AN OUTFLOW BOUNDARY ORIENTED NORTHWEST TO
SOUTHEAST ACROSS CENTRAL AND NORTH CENTRAL OKLAHOMA. ELSEWHERE...THE
ENTIRE REGION WILL RECEIVE PLENTY OF HEATING...RESULTING IN STRONG
INSTABILITY...WITH CAPE VALUES GREATER THAN 2500...AND POSSIBLY
APPROACHING 3500 LATE THIS AFTERNOON. CAP STRENGTH WILL BE GREATEST
TO THE WEST...AND WEAKEST NEAR THE OUTFLOW BOUNDARY. THE FRONT WILL
MOVE INTO NORTHWEST OKLAHOMA...AND A WIND SHIFT...OR TROUGH AHEAD OF
THE FRONT IS EXPECTED TO BECOME THE FOCUS FOR THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON. THE TROUGH WILL EXTEND FROM NEAR
PONCA CITY TO WATONGA AND MANGUM. THE MOST NUMEROUS STORMS ARE
EXPECTED WHERE THE TROUGH OVERTAKES THE OUTFLOW BOUNDARY IN NORTH
CENTRAL AND CENTRAL OKLAHOMA. INITIALLY...MODERATE WIND SHEAR AND
STRONG INSTABILITY MAY RESULT IN SUPERCELLS...WITH A RISK OF VERY
LARGE HAIL...AND AT LEAST A LOW CHANCE OF TORNADOES. THE STORMS MAY
QUICKLY GROW INTO A COMPLEX...HOWEVER...AND BEGIN TO MOVE SOUTH AND
SOUTHEAST...WITH AN INCREASING THREAT OF DAMAGING WINDS...IN
ADDITION TO LARGE HAIL.

FARTHER TOWARD WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...A STRONG
CAP WILL LIMIT THE NUMBER OF STORMS...BUT ANY STORMS THAT DO FORM
MAY BRIEFLY EXHIBIT SUPERCELL STRUCTURE. VERY LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 500 AM CDT FRIDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
THROUGH EVENING...HEAVY RAIN AND LOCAL FLOODING SHOULD BE FOCUSED
WITH INDIVIDUAL STORMS IN THE WEST...OR WITH A DEVELOPING COMPLEX OF
STORMS IN NORTHERN AND CENTRAL OKLAHOMA. EVENTUALLY... HOWEVER..
THERE IS A LOW TO MODERATE CHANCE THAT HEAVY RAIN COULD MOVE BACK
INTO SOUTHERN OKLAHOMA AND CLAY COUNTY TEXAS BY LATE EVENING AND
OVERNIGHT. AFTER RECEIVING 8 TO 13 INCHES OF RAIN YESTERDAY...THOSE
AREAS WILL FLOOD QUICKLY...IF ADDITIONAL RAIN ARRIVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
SEVERE STORMS ARE POSSIBLE ALONG A SLOW MOVING COLD FRONT ON FRIDAY.
IF SEVERE STORMS OCCUR THIS WEEKEND...THEY WILL BE MOST LIKELY IN
SOUTHEASTERN OKLAHOMA. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY
AND WEDNESDAY AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES THE
AREA.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL IS EXPECTED FROM FRIDAY NIGHT THROUGH SUNDAY ACROSS
MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS...WHICH COULD LEAD TO BOTH
LOCALIZED AND MAINSTEM RIVER FLOODING.

UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
TODAY.

TAYLOR/BURKE/II

In the hours before

Special weather statement, Apr 30, 7:45 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT THU APR 30 2009

OKZ016-010100-
CUSTER OK-
745 PM CDT THU APR 30 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF MOOREWOOD AT 745 PM
CDT...MOVING EAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CUSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, Apr 30, 8:20 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT THU APR 30 2009

OKZ015-017-010130-
DEWEY OK-BLAINE OK-
820 PM CDT THU APR 30 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN BLAINE AND EASTERN
DEWEY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF EAGLE CITY AT
820 PM CDT...MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BLAINE AND DEWEY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:58 PM CDTSevere Thunderstorm WarningOUNCuster62 min
Apr 30, 8:27 PM CDTTornado WarningOUNCuster48 min
Apr 30, 9:42 PM CDTSevere Thunderstorm WarningOUNWashita16 min
Apr 30, 10:44 PM CDTSevere Thunderstorm WarningOUNKingfisher46 min
Apr 30, 11:04 PM CDTSevere Thunderstorm WarningOUNKingfisher41 min
Apr 30, 11:28 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan55 min
Apr 30, 11:35 PM CDTSevere Thunderstorm WarningOUNGarfield, Noble25 min
Apr 30, 11:56 PM CDTSevere Thunderstorm WarningOUNNoble49 min
Apr 30, 11:59 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma46 min
May 1, 12:44 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma46 min
May 1, 2:00 AM CDTRiver Flood WarningOUNAtoka, Bryan7 hr
May 1, 6:30 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
May 1, 7:01 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant59 min
May 1, 7:46 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble44 min
May 1, 8:16 AM CDTFlash Flood WarningOUNAlfalfa, Garfield, Grant3 hr
May 1, 8:30 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble, Payne60 min
May 1, 8:58 AM CDTFlash Flood WarningOUNKay, Noble3 hr
May 1, 9:27 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble63 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman65 min
May 1, 6:18 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman44 min

Nearby

Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.